6 doctors weighed in:

Leg cramps from steroid shots?

6 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine
3 doctors agree

In brief: Possibly

High doses of Hydrocortisone et al.
May be associated with lowered serum calcium, potassium, & magnesium levels, which may lead to leg cramps. The condition is usually self-limiting & requires no treatment (unless the steroid is continued). However, mineral supplementation (calcium citrate, potassium citrate, magnesium) may ease the discomfort.

In brief: Possibly

High doses of Hydrocortisone et al.
May be associated with lowered serum calcium, potassium, & magnesium levels, which may lead to leg cramps. The condition is usually self-limiting & requires no treatment (unless the steroid is continued). However, mineral supplementation (calcium citrate, potassium citrate, magnesium) may ease the discomfort.
Dr. Ralph Morgan Lewis
Dr. Ralph Morgan Lewis
Thank
Dr. James Isobe
Phlebology
1 doctor agrees

In brief: Unlikely

Steroid shots are used for a variety of maladies including joint problems, allergic reaction, breathing problems, etc.
And it is unlikely that leg cramps is an adverse reaction from the shot.

In brief: Unlikely

Steroid shots are used for a variety of maladies including joint problems, allergic reaction, breathing problems, etc.
And it is unlikely that leg cramps is an adverse reaction from the shot.
Dr. James Isobe
Dr. James Isobe
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors